Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 10, NWS Wilmington, NC

March 19, 2012Columbus County, Robeson County, North Carolina; Horry County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Mar 19, 2012, 2:24 PM EDT for Columbus County, Robeson County, North Carolina; Horry County, South Carolina. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 19, 2012, 2:24 PM EDT (18:24 UTC)
Expired
Mar 19, 2012, 3:15 PM EDT
In force
51 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Columbus County, NC, Robeson County, NC, Horry County, SC

The radar

The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 3:06 PM EDTHAIL 15 E Nichols, SC1 INCH HAIL OCCURRED BRIEFLY ON U.S. HIGHWAY 76...REPORTED BY PUBLIC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WUUS52 KILM 191824
SVRILM
NCC047-155-SCC051-191915-
/O.NEW.KILM.SV.W.0010.120319T1824Z-120319T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
224 PM EDT MON MAR 19 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  NORTHWESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
  SOUTHEASTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 315 PM EDT

* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOARDMAN...OR 14 MILES SOUTH OF LUMBERTON...AND MOVING SOUTH AT 15
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   EVERGREEN...
   FAIR BLUFF...
   CHERRY GROVE...
   CLARENDON...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3450 7885 3449 7887 3446 7883 3417 7878
      3416 7910 3429 7908 3430 7907 3431 7908
      3452 7907 3453 7886
TIME...MOT...LOC 1824Z 357DEG 15KT 3442 7894

$$

HAWKINS
2 follow-up statements
394 
WWUS52 KILM 191844
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
244 PM EDT MON MAR 19 2012

NCC047-155-SCC051-191915-
/O.CON.KILM.SV.W.0010.000000T0000Z-120319T1915Z/
ROBESON NC-COLUMBUS NC-HORRY SC-
244 PM EDT MON MAR 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT 
FOR NORTHERN HORRY...NORTHWESTERN COLUMBUS AND SOUTHEASTERN 
ROBESON COUNTIES...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THE 
LEADING EDGE OF THESE STORMS WERE LOCATED ALONG A LINE FROM 
CHADBOURN TO FAIR BLUFF...MOVING SOUTH AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CERRO
GORDO...CHERRY GROVE...CLARENDON AND SIDNEY.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3444 7907 3445 7884 3417 7878 3416 7910
      3429 7908 3430 7907 3431 7908
TIME...MOT...LOC 1841Z 357DEG 15KT 3434 7882 3434 7908

$$

HAWKINS
018 
WWUS52 KILM 191906
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
306 PM EDT MON MAR 19 2012

NCC155-191913-
/O.CAN.KILM.SV.W.0010.000000T0000Z-120319T1915Z/
ROBESON NC-
306 PM EDT MON MAR 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROBESON 
COUNTY IS CANCELED...

THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM HAS MOVED
SOUTH OF THE AREA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3427 7880 3417 7878 3416 7910 3429 7908
      3431 7907 3431 7904 3434 7903
TIME...MOT...LOC 1903Z 357DEG 15KT 3425 7881 3425 7907

$$

NCC047-SCC051-191915-
/O.CON.KILM.SV.W.0010.000000T0000Z-120319T1915Z/
COLUMBUS NC-HORRY SC-
306 PM EDT MON MAR 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT 
FOR NORTHERN HORRY AND SOUTHWESTERN COLUMBUS COUNTIES...

AT 305 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THE STORM WAS LOCATED NEAR FAIR BLUFF...MOVING SOUTH AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHERRY GROVE.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3427 7880 3417 7878 3416 7910 3429 7908
      3431 7907 3431 7904 3434 7903
TIME...MOT...LOC 1903Z 357DEG 15KT 3425 7881 3425 7907

$$

HAWKINS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 10:25 AM EDT, 3 hours 59 minutes earlier.

Area forecast discussion, Mar 19, 10:25 AM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1025 AM EDT MON MAR 19 2012

.SYNOPSIS...
ABOVE NORMAL TEMPERATURES WILL PREVAIL MUCH OF THIS WEEK
AS AN UPPER RIDGE REMAINS AMPLIFIED OVER THE REGION. EACH AFTERNOON
AND EARLY EVENING WILL BRING ISOLATED SHOWERS OR A THUNDERSTORM AS
MOISTURE AND HEATING COMBINE WITH THE AFTERNOON SEABREEZE FRONT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 10 AM MONDAY...UPDATED FORECAST TO EXPIRE DENSE FOG
ADVISORY. VISIBILITIES IMPROVING ACROSS THE AREA UP CLOSE TO A
MILE IN PLACES. EXPECT FOG TO LIFT THROUGH THE MORNING WITH
SUNSHINE INCREASING. EXPECT SOME CU TO BUILD AND WILL COMBINE
WITH SOME MID TO HIGH CLOUD COMING DOWN FORM UPSTREAM CONVECTION
TO THE NORTH.

WILL REMAIN ON THE FRONT EDGE OF THE UPPER RIDGE WITH A NORTHERLY
FLOW PREVAILING ALOFT. AT THE SURFACE...A WEAK TROUGH JUST OFF
SHORE WILL MOVE EAST AND DISSIPATE ALLOWING A RETURN FLOW AROUND
BERMUDA HIGH TO TAKE OVER ONCE AGAIN. THEREFORE WILL SEE LIGHT
NORTHERLY WINDS VEER AROUND TO THE E-SE AND SOUTHERLY BY TUES MORNING.
A WEAK DISTURBANCE RIDING DOWN IN THE NORTHERLY FLOW ALOFT THIS
AFTN MAY AID IN INITIATION OF A FEW SHWRS/TSTMS...BUT NOT EXPECTING
MUCH IN THE WAY OF COVERAGE. ATMOSPHERE REMAINS ON THE DRY SIDE
WITH PCP WATER VALUES AROUND AN INCH. CAPE VALUES REACHING UP
AROUND 1500 JKG THIS AFTERNOON AS TEMPS REACH UP BETWEEN 75 TO 80.
EXPECT SHORT WINDOW OF OPPORTUNITY THIS AFTERNOON TO GET ISOLATED
CONVECTION ALONG CONVERGENT SEA BREEZE BOUNDARY.

OVERNIGHT LOWS WILL BE IN THE MID TO UPPER 50S MOST LOCATIONS.
EXPECT RE-DEVELOPMENT OF FOG OVERNIGHT...SIMILAR TO WHAT IS
HAPPENING NOW.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
AS OF 3:00 AM MONDAY...FORECAST MODELS CONTINUE TO ADVERTISE
MASSIVE RIDGING TO OUR WEST AS A MID LEVEL WEAKNESS DRIFTS
SOUTHWARD ACROSS THE AREA. THIS FEATURE IS MORE PRONOUNCED
WEDNESDAY. THIS ALLOWS MOISTURE IN THE 700-500MB LAYER TO INCREASE
THUS INCREASING THE CHANCE FOR THUNDERSTORMS ESPECIALLY WEDNESDAY
AFTERNOON. SHORT TERM NUMERICAL GUIDANCE...MET AND MAV NUMBERS ARE
NOW SHOWING THIS TREND. MAINTAINED THE SLIGHT CHANCE POPS FOR
TUESDAY PM WHILE INCREASING WEDNESDAY.

TEMPERATURE GUIDANCE REMAINS TIGHTLY CLUSTERED AROUND MIDDLE 70S
ALONG THE COAST WITH NEAR 80 INLAND FOR HIGHS AND MIDDLE 50S FOR
LOWS. INCREASED MOISTURE SHAVES A DEGREE OR TWO OFF HIGHS FOR
WEDNESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 3:00 AM MONDAY...MEDIUM RANGE MODELS HAVE SLOWED DOWN THE
PROGRESS OF THE MID LEVEL CYCLONE AND THIS WAS TO BE EXPECTED.
WITH THE MORNING UPDATE I HAVE ADJUSTED POPS TO ADDRESS THIS
UNCERTAINTY MAINLY BY EXTENDING HIGHER VALUES INTO SUNDAY. EARLIER
PERIODS THURSDAY AND FRIDAY STILL FEATURE DIURNAL CONVECTION
MAINLY DRIVEN BY THE SEA BREEZE. NO CHANGES TO TEMPERATURE
FORECAST WHICH REMAINS ON THE WARM SIDE.

&&

.AVIATION /13Z MONDAY THROUGH FRIDAY/...
AS OF 12Z...ALTHOUGH THERE IS LITTLE IF ANY BROKEN CLOUDINESS ABOVE
THE DENSE FOG LAYER...THE DENSITY AND EXTENT OF THE FOG PLUS THE
GENERAL LACK OF WIND TO PROVIDE ANY SORT OF MIXING SUGGESTS THE
FOG WILL BREAK OUT LATER. HAVE OPTED TO SIDE WITH THE GFS/GFS LAMP
GUIDANCE AND INDICATE A LATER TIME FRAME FOR FOG BURN-0FF THAN
CLIMATOLOGY OR THE NAM SUGGESTS.

AFTER THE FOG BURNS OFF VFR IS EXPECTED THROUGH MUCH OF THE DAY. IT
APPEARS CONVECTION WILL BE ISOLATED TODAY. THE BEST CHANCES FOR
CONVECTION WILL BE THIS AFTERNOON FROM LBT TO FLO...WITH FLO HAVING
THE BEST SHOT AT ANY PRECIPITATION.

LIGHT WINDS IN THE LOW LEVELS WILL ALLOW FOG TO REDEVELOP TONIGHT AT
ALL TERMINALS WITH CONDITIONS DROPPING TO BELOW IFR.

EXTENDED OUTLOOK...THROUGH THE PERIOD...MORNING FOG/MVFR...SCATTERED
SHOWERS/ISOLATED THUNDERSTORMS IN THE AFTERNOON.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 10 AM MONDAY...A WEAK TROUGH MOVING FARTHER EAST WILL ALLOW
LIGHT NORTHERLY WINDS TO VEER BACK AROUND TO THE E-SE THROUGH THIS
AFTERNOON AS RETURN FLOW AROUND BERMUDA HIGH DOMINATES. WEAK
GRADIENT OVER THE WATERS WILL KEEP WINDS UNDER 10 KTS. SEAS WILL
IN TURN CONTINUE TO BE BENIGN...RIGHT AROUND 2 FT OR LESS...MAINLY
COMPOSED OF SELY SWELL COMPONENT WITH A PERIOD OF AROUND 10
SECONDS.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3:00 AM MONDAY...SUMMER LIKE PATTERN WILL RESULT IN NICE
CONDITIONS FOR THE MARINE COMMUNITY. SOUTHEAST WINDS TEN KNOTS OR
LESS TUESDAY INCREASING SLIGHTLY WEDNESDAY AS THE PIEDMONT TROUGH
DEVELOPS. SWAN SEAS ARE REPRESENTATIVE OF THE BENIGN WINDS WITH
2-3 FEET.

LONG TERM /THURSDAY THROUGH FRIDAY/...
AS OF 3:00 AM MONDAY...SUMMERTIME PATTERN CONTINUES EACH DAY WITH
SLIGHTLY STRONGER WINDS THURSDAY AS THE PIEDMONT TROUGH IS MORE
PROMINENT. VERY WEAK PRESSURE PATTERN FRIDAY WILL YIELD ALMOST
LIGHT AND VARIABLE BEFORE SEA BREEZE SHAPES UP THE FLOW LATER IN
THE DAY. WAVEWATCH SEAS LOOK REASONABLE AS THEY REFLECT THE SUBTLE
DECREASE IN WINDS WITH A RANGE OF 2-4 FEET THROUGHOUT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RGZ
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...MRR
MARINE...
Hazardous weather outlook, Mar 19, 6:37 AM EDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
637 AM EDT MON MAR 19 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-201045-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
637 AM EDT MON MAR 19 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-201045-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
637 AM EDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 19, 1:43 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
143 PM EDT MON MAR 19 2012

NCZ087-096-099-105-107>109-191900-
BLADEN-COASTAL NEW HANOVER-COLUMBUS-INLAND BRUNSWICK-INLAND NEW
HANOVER-INLAND PENDER-ROBESON-
143 PM EDT MON MAR 19 2012

...THUNDERSTORMS PRODUCING PEA SIZED HAIL NEAR ELIZABETHTOWN...

AT 140 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF PENDERLEA TO
ELIZABETHTOWN TO BARKER TEN MILE...MOVING SOUTHEAST AT 20 MPH.

THE STRONGEST THUNDERSTORM IN THIS LINE WAS NEAR ELIZABETHTOWN.
ADDITIONAL THUNDERSTORMS ALONG THIS LINE MAY INTENSIFY AND PRODUCE
SMALL HAIL AND GUSTY WINDS.

SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...LELAND...LUMBERTON...
WHITEVILLE...WILMINGTON...ABBOTTSBURG...BARKER TEN MILE...BATARORA...
BLADENBORO...BOARDMAN...CARVERS AND CASTLE HAYNE.

HAZARDS INCLUDE...
PEA SIZED HAIL.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3461 7831 3457 7825 3473 7811 3473 7801
      3422 7779 3412 7886 3426 7902 3470 7905
      3475 7839
TIME...MOT...LOC 1739Z 334DEG 21KT 3469 7813 3464 7854
          3466 7899

HAWKINS
Special weather statement, Mar 19, 2:21 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
221 PM EDT MON MAR 19 2012

NCZ087-096-099-105>110-SCZ017-024-033-053-191915-
BLADEN-COASTAL BRUNSWICK-COASTAL NEW HANOVER-COASTAL
PENDER-COLUMBUS-DILLON-INLAND BRUNSWICK-INLAND HORRY-INLAND NEW
HANOVER-INLAND PENDER-MARION-MARLBORO-ROBESON-
221 PM EDT MON MAR 19 2012

...STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS AND
DIME SIZE HAIL...

AT 220 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM FROM 11 MILES SOUTHEAST OF BURGAW THROUGH
WHITEVILLE TO JUST EAST OF BENNETTSVILLE...MOVING SOUTH AT 15 MPH.

THE STRONGEST STORMS WERE LOCATED NORTH OF BOARDMAN JUST NORTH OF
HIGHWAY 74/76 BETWEEN WHITEVILLE AND BOARDMAN. STRONG GUSTY WINDS
AND MARBLE TO DIME SIZE HAIL ARE POSSIBLE.

SOME LOCATIONS IMPACTED INCLUDE CAROLINA BEACH...DILLON...LELAND...
MULLINS...SHALLOTTE...WHITEVILLE...WILMINGTON...ASH...ASHTON...
BARNESVILLE...BATARORA AND BAYSHORE.

HAZARDS INCLUDE...
THREE-QUARTER INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3424 7777 3415 7783 3397 7791 3387 7854
      3424 7955 3436 7969 3437 7967 3441 7970
      3474 7961 3464 7947 3468 7942 3444 7857
      3458 7761 3442 7754
TIME...MOT...LOC 1816Z 347DEG 19KT 3445 7778 3435 7854
          3457 7951

HAWKINS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 10:40 PM EDTDense Fog AdvisoryILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson10 hr
Mar 19, 1:43 PM EDTSpecial Weather StatementILMBladen, Columbus77 min
Mar 19, 2:21 PM EDTSpecial Weather StatementILMBrunswick, Columbus, New Hanover, Pender54 min
Mar 19, 3:15 PM EDTSevere Thunderstorm WarningILMColumbus60 min
Mar 19, 4:09 PM EDTSpecial Weather StatementILMHorry51 min
Mar 19, 4:32 PM EDTSevere Thunderstorm WarningILMGeorgetown, Horry, Marion, Williamsburg47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.